Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 91, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Oct 9, 2005, 1:43 PM MST for Gila County, Navajo County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2005, 1:43 PM MST (20:43 UTC)
- Expired
- Oct 9, 2005, 2:15 PM MST
- In force
- 32 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 108 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 092045 SVRFGZ AZC007-017-092115- /O.NEW.KFGZ.SV.W.0091.051009T2043Z-051009T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 143 PM MST SUN OCT 9 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA SOUTH CENTRAL NAVAJO COUNTY IN NORTHEAST ARIZONA * UNTIL 215 PM MST * AT 137 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTH CENTRAL NAVAJO COUNTY...OR ABOUT 13 MILES SOUTHWEST OF SHOW LOW...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BETWEEN MILE MARKERS 325 AND 330 ON HIGHWAY 60 BY 155 PM MST LAT...LON 3422 11017 3410 11034 3393 11016 3405 10999 $$
1 follow-up statement
000 WWUS55 KFGZ 092112 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 211 PM MST SUN OCT 9 2005 AZC007-017-092121- /O.EXP.KFGZ.SV.W.0091.000000T0000Z-051009T2115Z/ NAVAJO AZ-GILA AZ- 211 PM MST SUN OCT 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GILA AND SOUTH CENTRAL NAVAJO COUNTIES EXPIRES AT 215 PM MST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT SEVERAL STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF FAR NORTHEASTERN GILA COUNTY...AND FAR SOUTHERN NAVAJO COUNTY. SMALL HAIL UP TO A HALF INCH IN DIAMETER...GUSTY WINDS...AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE STORMS. LAT...LON 3422 11017 3410 11034 3393 11016 3405 10999 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 9:30 AM MST, 4 hours 13 minutes earlier.
Area forecast discussion, Oct 9, 9:30 AM MST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST SUN OCT 9 2005 .SYNOPSIS...A STRONG AND COLD LOW PRESSURE SYSTEM WILL BRING A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH TODAY. THE BEST AREA FOR PRECIPITATION WILL BE EAST OF FLAGSTAFF. EXPECT MUCH COOLER TEMPERATURES WITH THIS SYSTEM INTO MONDAY. EXPECT A RETURN TO DRY WEATHER...AND WARMER DAYTIME TEMPERATURES BY THE MIDDLE PORTIONS OF THE WEEK. && .DISCUSSION...COLD AND UNSTABLE AIRMASS OVER THE CWA BEHIND YESTERDAYS TROUGH. LIMITING FACTOR FOR PRECIPITATION TODAY IS MOISTURE AVAILABILITY...STILL DECENT MOISTURE IN THE EASTERN ZONES BUT THE CENTRAL AND WESTERN ZONES NOW DIPPING UNDER .20 INCHES PW. DESPITE THIS...GFS SHOWING -20C AIR AT 500 MB DROPPING INTO THE CENTRAL PORTIONS OF THE STATE THIS AFTERNOON AND EVENING...WHICH MAY STILL GENERATE SOME LIGHT SHOWERS. CERTAINLY TO THE EAST...WHERE THERE IS STILL CYCLONIC FLOW AND DEEPER MOISTURE...CONVECTIVE SHOWERS WILL BE MORE ACTIVE AND WIDESPREAD. ZONE TRENDS LOOK GOOD AND REFLECT THESE TRENDS...NO UPDATES NEEDED. PETERSON. && .AVIATION...FOR THE 18Z PACKAGE....PARTLY CLOUDY SKIES WITH HEIGHTS OF AROUND 5-8K FT AGL CAN BE EXPECTED ACROSS THE MOGOLLON RIM AND POINTS EAST. POINTS WEST WILL SEE MOSTLY SUNNY SKIES WITH A FEW CU. AREAL COVERAGE OF PRECIPITATION WILL BE 30-40 PERCENT ALONG THE AZ/NM BORDER...WITH DECREASING AREAL COVERAGE EXPECTED WESTWARD. WINDS WILL GENERALLY BE WEST TO NORTHWEST WITH SUSTAINED WINDS OF 10-15KT WITH GUSTS UP TO 20-25KT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.